Welcome to our independent and non-profit resource, which focuses on Paxil withdrawal and related problems. Here we are going to share with you whatever information we have about the condition. This website is non-confessional.
There are a good deal of documented evidence proving that cessation of Paxil therapy may cause severe withdrawal symptoms. There is no telling what percentage of Paxil users, who stop taking the drug, become afflicted or not. Neither do we know if symptoms start immediately after missing just one dose or just reducing the intake, not stopping it.
We are not talking you out of using Paxil or encouraging you to take more than you are taking now. Our goal is to focus on Paxil withdrawal symptoms and helping Paxil users to survive them.
Several important factors are involved in the process of drug withdrawal and it is more than true when it comes to antidepressants.
In case of Paxil, it is one of the strongest medications now available on the market and it is also considered pretty addictive. Thus, it's hard to make any predictions about its withdrawal period without taking the following factors into consideration:
- Time span of the medication administration.
- TIts dosage.
- TIndividual characteristics and medical history of a person.
- THow one quits (cold-turkey or not).
Paxil is a very strong drug used to treat generalized anxiety disorder. It is a selective serotonin reuptake inhibitor (SSRI) and it prevents the reuptake of the neurotransmitter serotonin in the brain. Basically, it makes serotonin stay in the brain longer, keeping depression at bay; and that's why it is addictive. So, it is highly inadvisable to quit it abruptly (cold turkey).
Quitting should take place under supervision of a psychiatrist as it is always accompanied by a number of withdrawal symptoms. And while an individual may only experience some symptoms from the list, it is likely that they can manifest simultaneously, and be pretty severe. Thus, it is essential to have professional medical guidance.